MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-12
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined that the reported difficulties and subsequent treatments appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat de novo lesions located in the circumflex and bifurcation of the circumflex, the left main which was 80% stenosed, and the left anterior descending artery using xience alpine stent delivery systems (sds).Reportedly, a 2.5 x 28 mm and 2.5 x 15 mm xience alpine were attempted to cross; however, neither sds would cross due to the 80% stenosis in the left main.The decision was made to place a 4.0 x 15 mm xience alpine in the left main to facilitate the crossing of the sds.An attempt was made to cross with a 2.5 x 12 mm xience alpine which crossed through the deployed stent easily; however, did not reach the lesion.During retraction of the stent delivery system, the stent implant caught inside the deployed stent causing the stent to dislodge from the balloon.A snare device was used in an attempt to capture the stent implant; however, this failed.A non-abbott balloon catheter was advanced and inflated inside the dislodged stent and the stent was deployed inside the 4.0 x 15 mm stent.The procedure continued on with the successful placement of three non-abbott stents.The patient was stable post-procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7456951
Report Number2024168-2018-03035
Device Sequence Number13739795
Product Code NIQ
UDI-Device Identifier08717648199158
UDI-Public08717648199158
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Catalogue Number1125250-12
Device Lot Number7071341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight89